ArticleOriginal scientific text

Title

On the representation of uncountable symmetric basic sets and its applications

Authors 1, 2

Affiliations

  1. Dept. Mathematical Analysis, Faculty of Mathematics, Complutense University, 28040 Madrid, Spain
  2. Dept. Mathematics & Informatics, Sofia University, 5, James Bourchier BLVD., 1126 Sofia, Bulgaria

Abstract

It is shown that every uncountable symmetric basic set in an F-space with a symmetric basis is equivalent to a basic set generated by one vector. We apply this result to investigate the structure of uncountable symmetric basic sets in Orlicz and Lorentz spaces.

Keywords

symmetric basis, Orlicz sequence spaces, Lorentz sequence spaces

Bibliography

  1. [ACL] Z. Altshuler, P. G. Casazza and B. L. Lin, On symmetric basic sequences in Lorentz sequence spaces, Israel J. Math. 15 (1973), 140-155.
  2. [D₁] L. Drewnowski, On symmetric bases in nonseparable Banach spaces, Studia Math. 85 (1987), 157-161.
  3. [D_2] L. Drewnowski, On uncountable unconditional bases in Banach spaces, ibid. 90 (1988), 191-196.
  4. [K] N. Kalton, Orlicz sequence spaces without local convexity, Math. Proc. Cambridge Philos. Soc. 81 (1977), 253-277.
  5. [KPR] N. Kalton, N. T. Peck and J. W. Roberts, An F-space Sampler, London Math. Soc. Lecture Note Ser. 89, Cambridge University Press, 1984.
  6. [LT] J. Lindenstrauss and L. Tzafriri, Classical Banach Spaces I. Sequence Spaces, Springer, 1977.
  7. [M] V. D. Milman, Geometric theory of Banach spaces I. The theory of bases and minimal systems, Russian Math. Surveys 25 (1970), 111-170.
  8. [P] N. Popa, Basic sequences and subspaces in Lorentz sequence spaces without local convexity, Trans. Amer. Math. Soc. 263 (1981), 431-456.
  9. [R] B. Rodriguez-Salinas, Subspaces with symmetric basis in the Orlicz space F(I), preprint.
  10. [Ro] S. Rolewicz, Metric Linear Spaces, 2nd ed., PWN-Reidel, Warszawa, 1984.
  11. [T₁] S. Troyanski, On non-separable Banach spaces with a symmetric basis, Studia Math. 53 (1975), 253-263.
  12. [T_2] S. Troyanski, On representation of uncountable symmetric basic sets, in: Proc. 5th Spring Conference of Math. and Math. Education (Gabrovo 1976), Sofia, 1990, 169-173 (in Russian).
Pages:
287-304
Main language of publication
English
Received
1992-02-06
Accepted
1993-05-27
Published
1993
Exact and natural sciences